Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    How to get rid of bad cramps?
    avatar
    An_248493 posted:
    I recently just started getting really bad cramps in my back when i get my period. I tried working out and taking aspirin and nothing seems to really work.

    Is there anything that will help?
    Reply
     
    avatar
    Char888 responded:
    You need to get a sonagram and pap smear immediately!
     
    avatar
    Anon_6061 responded:
    NSAID's ibuprofen (such as Advil and Motrin) and naproxen (such as Aleve) are usually more effective in relieving cramps. They can also reduce flow and according to this site http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0005200/ "heavier periods are often associated with more intense pain." Aspirin thins the blood so it can make periods heavier and therefore may make cramps worse.

    Some, but not all, of the menstrual relief products (Midol, Pamprin) have acetaminophen (a.k.a. paracetamol) (Tylenol) but according to this article, it's not as effective as ibuprofen and naproxen - http://www.reuters.com/article/2010/01/26/us-nsaids-acetaminophen-idUSTRE60P5AB20100126. Be sure to check the list of active ingredients on the product.

    Since taking too much of any analgesic isn't good for the stomach, you don't want to overdo it but for a few days during your period shouldn't be a problem. Be sure to take these meds at the first sign of cramps for maximum benefit.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.